Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Miami, FL

July 26, 2018Okeechobee County, Florida

NWS Miami, FL issued this special weather statement at Jul 26, 2018, 6:21 PM EDT for Okeechobee County, Florida. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2018, 6:21 PM EDT (22:21 UTC)
Expired
Jul 26, 2018, 6:30 PM EDT
In force
9 min
Issued by
NWS Miami, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS82 KMFL 262221
SPSMFL

Special Weather Statement
National Weather Service Miami FL
621 PM EDT THU JUL 26 2018
 
FLZ063-262230-
Glades FL-
621 PM EDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
630 PM EDT...

* At 621 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Buckhead Ridge, moving
  northeast at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Buckhead Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
      2717 8088 2715 8087 2714 8087 2720 8083
      2718 8080 2704 8098 2706 8103 2721 8107
      2721 8094
TIME...MOT...LOC 2221Z 218DEG 6KT 2720 8095 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:50 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 26, 3:50 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EDT Thu Jul 26 2018

.DISCUSSION...
Scattered showers and thunderstorms have developed along the east
and west coast sea breezes this afternoon. Most of the activity
has been occurring across interior sections where the sea breezes
have collided. These showers and thunderstorms will begin to
diminish as the evening progresses. Low temperatures tonight will
range from the mid 70s across the northwestern interior areas to
near 80 across the east coast metro areas. Many areas will remain
dry during the overnight hours, however, a slight chance of
showers cannot be ruled out mainly across the east coast metro
areas. The wind flow will turn towards a more southeasterly
direction tonight and during the day on Friday. This will allow
for a return to a more typical summertime pattern during the day
with convection mainly sea breeze driven with scattered showers
and storms each afternoon and evening. The greatest coverage of
showers and thunderstorms on Friday will be during the afternoon
and evening hours mainly across interior areas.

Another Saharan dust layer (SAL) is working its way across the
western Atlantic and the Caribbean. The latest computer model
guidance continues to show some of this layer moving into the
region over the upcoming weekend which would help to limit some of
the convection across South Florida during this time frame,
however, the concentrations of the dust would seem too low to have
an impact. The SAL is something we will continue to monitor and
if it will have any impacts to our weather pattern. With
precipitable water values around climo and lingering moisture
across the region, will leave pops right around normal for this
time of year with the usual summertime pattern in place.
Temperatures during the day will range right around 90 across the
east coast metro areas to the lower 90s across the interior
sections during the weekend and into early next week.

&&

.MARINE...
The wind flow across the Atlantic and Gulf coastal waters will
shift more towards a southeasterly direction tonight and into
Friday. Seas will generally be at 2 feet or less across the local
waters throughout the end of the week into the upcoming weekend.
Scattered showers and thunderstorms are possible each day. Winds
and seas could be locally higher in any shower or thunderstorm.

&&

.AVIATION...
Showers and thunderstorms beginning to develop west of the east
coast terminals and expected to progress eastward over the coming
hours. Brief bouts of sub-VFR conditions possible. Convection
should diminish late evening into the overnight. Convection will
return again on Friday with some morning impacts possible along
the east coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  91  78  90 /  30  50  40  50
Fort Lauderdale  80  90  79  89 /  40  50  40  50
Miami            79  90  78  88 /  30  50  40  50
Naples           78  92  77  91 /  10  50  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement until 10 PM EDT this evening for FLZ069.

AM...None.
GM...None.
&&

DISCUSSION...55/CWC
MARINE...55/CWC
AVIATION...02/RAG
Hazardous weather outlook, Jul 26, 10:06 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1006 AM EDT Thu Jul 26 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1006 AM EDT Thu Jul 26 2018

...ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON...
...HEAT INDEX VALUES AROUND 105 DEGREES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms are expected to develop midday
and become more numerous over the interior this afternoon. Frequent
cloud to ground lightning is the primary threat.

Wind: Isolated strong thunderstorms may develop over eastern portions
of South Florida and produce wind gusts to 50 mph.

Flooding: Heavy rainfall from slow-moving thunderstorms may induce
localized flood in eastern coast urban areas.

Temperatures: Daytime heat indices across much of South Florida will
be between 105 and 107F, especially over Collier and Palm Beach
counties. Highest values will occur late morning through mid-
afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms are likely each afternoon, especially over western
interior sections of South Florida. Frequent cloud to ground
lightning is the primary threat, although locally heavy rainfall is
also possible.

Daytime heat indices Friday and perhaps Saturday will range between
105 and 107 degrees across most of South Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

KONARIK

In the hours before

Special weather statement, Jul 26, 4:00 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
400 PM EDT THU JUL 26 2018

FLZ073-173-174-262045-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
400 PM EDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
445 PM EDT...

* At 359 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Intersection Krome And Kendall Drive to Homestead. These storms
  were nearly stationary.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Homestead, Homestead Miami Speedway, Homestead General Airport, The
  Redland, Florida City, Homestead Base, Naranja, Richmond West,
  Country Walk, Kendale Lakes, Leisure City, Intersection Krome And
  Kendall Drive, Goulds, The Hammocks, The Crossings, Princeton,
  Everglades National Park, Kendall West, Inlikita and Three Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2572 8041 2545 8038 2543 8056 2573 8064
TIME...MOT...LOC 1959Z 305DEG 2KT 2565 8051 2547 8047

BAXTER
Special weather statement, Jul 26, 6:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
611 PM EDT THU JUL 26 2018

FLZ067-068-262300-
Inland Palm Beach County FL-Metro Palm Beach County FL-
611 PM EDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
700 PM EDT...

* At 611 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Loxahatchee Groves to 13 miles west of Loxahatchee NWR. Movement
  was northeast at 5 mph.

* Small hail, excessive cloud-to-ground lightning, and wind gusts up
  to 50 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
  Royal Palm Beach, Loxahatchee Groves, Lion Country Safari Park, The
  Acreage, Golden Lakes and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2681 8010 2642 8030 2643 8054 2682 8042
TIME...MOT...LOC 2211Z 218DEG 6KT 2675 8030 2645 8044

BAXTER
Special weather statement, Jul 26, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT THU JUL 26 2018

FLZ063-262230-
Glades FL-
621 PM EDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
630 PM EDT...

* At 621 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Buckhead Ridge, moving
  northeast at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Buckhead Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
      2717 8088 2715 8087 2714 8087 2720 8083
      2718 8080 2704 8098 2706 8103 2721 8107
      2721 8094
TIME...MOT...LOC 2221Z 218DEG 6KT 2720 8095

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jul 26, 6:11 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jul 26, 7:10 PM EDTSpecial Weather StatementMFLPalm Beach35 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.